Emtriva+Sustiva+Viread... Food or no food?
Aug 2, 2004
After doing some research and consulting with my doctor and the treatment advocate from his office, we tentatively decided that Combivir and Sustiva would best suit my work and lifestyle.
Now, at the last minute, just as I was getting my first Rx for this combo, my doctor changed his recommendation to Emtriva+Sustiva+Viread. He said I could take all 3 pills before going to bed (11:30pm) so that the effects of the Sustiva are minimized. He also said that 2 of these pills will soon be comined into one making it a 2-pill regiment.
When I shared this with the treatment advocate, he was puzzled that my doc didn't recommend taking the Viread at mealtime as recommended.
Would it be acceptable to take all 3 pills at bedtime? Is this a combo you would endorse? My latest #'s on May '04 were 166/11%/55K, a gradual decline over the last year (July '03: 323/18%/93K).
P/S... This website and your personal attention to your "online patients" is an awesome resource which has provided me with lots of information and assurances! Thanks!
Response from Dr. Pierone
There has been a significant trend towards use of once daily therapy for HIV infection to attempt to simplify therapy and improve adherence. This combination is a good one and in the U.S. Emtriva and Viread will soon be released in a combination pill. There is also a one pill combination of Sustiva, Emtriva, and Viread in the works.
It is best to take this combination on an empty stomach at bedtime. Viread absorption increases with a high fat meal, but blood levels are not different with a low-fat meal versus fasted state. Similarly, Sustiva levels increase with high-fat meal compared to fasting. Emtriva levels actually modestly decline with a high-fat meal. Thanks for posting!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- AIDS Infection Risk Touching An Open Scab
- Itchy Red Spots After Vaginal Sex Sign Of HIV AIDS
- Pain In Penis After Condom Inside Out Worried I Have HIV
- Painful Ejaculation After Anal Fingering Worried I Have HIV
- Testicular Pain After Giving Handjob Worried I Have HIV
- Testicular Pain After Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.